MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHTER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHTER
Model Number 7267V
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.Manufacturing record review was completed and no related nonconformances were found.If the device returns for evaluation a follow-up report will be submitted.Cause could not be established.
 
Event or Problem Description
It was reported that the tip of the wire broke off in a patient during a difficult access of the popliteal vein.Procedure aborted due to the inability to gain vein access with neither the vsi product nor the competitive product.Hemostats were used to try to pull out the wire tip.No further complications were reported.
 
Additional Manufacturer Narrative
No product was returned to vsi/teleflex for investigation.The account stated that resistance was met during advancement and withdrawal of the wire.It was also noted that the wire buckled many times during advancement, and it is unknown if there was a kink in the wire.The vessel was calcified and chronically occluded.Per ifu it states," never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation".The most likely cause of the issue is use related during access.The type of damage and/or length of the tip separated cannot be determined without product evaluation.
 
Event or Problem Description
Additional information received to clarify the vessel was calcified and chronically occluded.There was resistance experienced while using the wire during advancement and withdrawal.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHTER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10460323
Report Number2134812-2020-00051
Device Sequence Number3273912
Product Code DYB
UDI-Device Identifier20841156102927
UDI-Public(01)20841156102927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number7267V
Device Lot Number670810
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight104